\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Analytical and numerical monotonicity results for discrete fractional sequential differences with negative lower bound

  • * Corresponding author

    * Corresponding author 
Abstract Full Text(HTML) Figure(7) Related Papers Cited by
  • We investigate the relationship between the sign of the discrete fractional sequential difference $ \big(\Delta_{1+a-\mu}^{\nu}\Delta_a^{\mu}f\big)(t) $ and the monotonicity of the function $ t\mapsto f(t) $. More precisely, we consider the special case in which this fractional difference can be negative and satisfies the lower bound

    $ \begin{equation} \big(\Delta_{1+a-\mu}^{\nu}\Delta_a^{\mu}f\big)(t)\ge-\varepsilon f(a),\notag \end{equation} $

    for some $ \varepsilon>0 $. We prove that even though the fractional difference can be negative, the monotonicity of the function $ f $, nonetheless, is still implied by the above inequality. This demonstrates a significant dissimilarity between the fractional and non-fractional cases. Because of the challenges of a purely analytical approach, our analysis includes numerical simulation.

    Mathematics Subject Classification: Primary: 26A48, 33F05, 39A12, 65D15, 65Q20; Secondary: 39A99, 39B62.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Graphical representation of the set $ \mathscr{E}_{k, 0.1} $ for $ k \le 72 $

    Figure 2.  Graphical representation of the set $ \mathscr{E}_{k, 0.01} $ for $ k \le 72 $

    Figure 3.  Graphical representation of the set $ \mathscr{E}_{k, 0.001} $ for $ k \le 72 $

    Figure 4.  Graphical representation of the set $ \mathscr{E}_{k, 0.0001} $ for $ k \le 72 $

    Figure 5.  Graphical representation of the set $ \mathscr{E}_{k, 0.00001} $ for $ k \le 72 $

    Figure 6.  Heat maps for the cardinality of the set $ \{ k\ : \ (\mu, \nu ) \in \mathscr{E}_{k,\varepsilon}\} $ for $ \varepsilon = 0.01, 0.001, 0.0001, 0.00001, 0.000001, 0.0000001 $. The cardinality increases from small (dark blue) to large (dark red) and the actual cardinalities are shown along the sidebar of each subplot

    Figure 7.  Heat maps for the cardinality of the set $ \{ k\ : \ (\mu, \nu ) \in \mathscr{E}_{k,\varepsilon}\} $ for $ \varepsilon = 1/100, 1/150, 1/400, 1/650, 1/900, 1/1000 $. These correspond to the interval of $ \varepsilon $ reflected in the top two subplots of Figure 6. Notice the change of cardinality values as $ \varepsilon $ decreases

  • [1] T. Abdeljawad and B. Abdalla, Monotonicity results for delta and nabla Caputo and Riemann fractional differences via dual identities, Filomat, 31 (2017), 3671-3683.  doi: 10.2298/fil1712671a.
    [2] T. Abdeljawad and D. Baleanu, Monotonicity results for fractional difference operators with discrete exponential kernels, Adv. Differ. Equ., (2017), 9 pp. doi: 10.1186/s13662-017-1126-1.
    [3] G. A. Anastassiou, Nabla discrete fractional calculus and nabla inequalities, Math. Comput. Model., 51 (2010), 562-571.  doi: 10.1016/j.mcm.2009.11.006.
    [4] F. M. Atici and P. W. Eloe, A transform method in discrete fractional calculus, Int. J. Differ. Equ., 2 (2007), 165-176. 
    [5] F. M. Atici and P. W. Eloe, Initial value problems in discrete fractional calculus, P. Am. Math. Soc., 137 (2009), 981-989.  doi: 10.1090/S0002-9939-08-09626-3.
    [6] F. M. Atici and P. W. Eloe, Two-point boundary value problems for finite fractional difference equations, J. Differ. Equ. Appl., 17 (2011), 445-456.  doi: 10.1080/10236190903029241.
    [7] F. M. Atici and M. Uyanik, Analysis of discrete fractional operators, Appl. Anal. Discrete Math., 9 (2015), 139-149.  doi: 10.2298/AADM150218007A.
    [8] B. C. CarlsonSpecial Functions of Applied Mathematics, Academic Press, New York, 1977. 
    [9] R. Dahal and C. S. Goodrich, A monotonicity result for discrete fractional difference operators, Arch. Math., 102 (2014), 293-299.  doi: 10.1007/s00013-014-0620-x.
    [10] R. Dahal and C. S. Goodrich, An almost sharp monotonicity result for discrete sequential fractional delta differences, J. Differ. Equ. Appl., 23 (2017), 1190-1203.  doi: 10.1080/10236198.2017.1307351.
    [11] R. Dahal and C. S. Goodrich, Mixed order monotonicity results for sequential fractional nabla differences, J. Differ. Equ. Appl., 25 (2019), 837-854.  doi: 10.1080/10236198.2018.1561883.
    [12] F. DuB. JiaL. Erbe and A. Peterson, Monotonicity and convexity for nabla fractional $(q, h)$-differences, J. Differ. Equ. Appl., 22 (2016), 1224-1243.  doi: 10.1080/10236198.2016.1188089.
    [13] L. Erbe, C. S. Goodrich, B. Jia and A. Peterson, Survey of the qualitative properties of fractional difference operators: monotonicity, convexity, and asymptotic behavior of solutions, Adv. Differ Equ., (2016), 31 pp. doi: 10.1186/s13662-016-0760-3.
    [14] R. A. C. Ferreira, A discrete fractional Gronwall inequality, P. Am. Math. Soc., 140 (2012), 1605-1612.  doi: 10.1090/S0002-9939-2012-11533-3.
    [15] C. S. Goodrich, On discrete sequential fractional boundary value problems, J. Math. Anal. Appl., 385 (2012), 111-124.  doi: 10.1016/j.jmaa.2011.06.022.
    [16] C. S. Goodrich, A note on convexity, concavity, and growth conditions in discrete fractional calculus with delta difference, Math. Inequal. Appl., 19 (2016), 769-779.  doi: 10.7153/mia-19-57.
    [17] C. S. Goodrich, A sharp convexity result for sequential fractional delta differences, J. Differ. Equ. Appl., 23 (2017), 1986-2003.  doi: 10.1080/10236198.2017.1380635.
    [18] C. S. Goodrich, A uniformly sharp monotonicity result for discrete fractional sequential differences, Arch. Math., 110 (2018), 145-154.  doi: 10.1007/s00013-017-1106-4.
    [19] C. S. Goodrich, Sharp monotonicity results for fractional nabla sequential differences, J. Differ. Equ. Appl., 25 (2019), 801-814.  doi: 10.1080/10236198.2018.1542431.
    [20] C. S. Goodrich and C. Lizama, A transference principle for nonlocal operators using a convolutional approach: fractional monotonicity and convexity, Israel J. Math., 236 (2020), 533-589.  doi: 10.1007/s11856-020-1991-2.
    [21] C. S. Goodrich and C. Lizama, Positivity, monotonicity, and convexity for convolution operators, Discrete Contin. Dyn. Syst., 40 (2020), 4961-4983.  doi: 10.3934/dcds.2020207.
    [22] C. S. Goodrich and B. Lyons, Positivity and monotonicity results for triple sequential fractional differences via convolution, Analysis (Berlin), 40 (2020), 89-103.  doi: 10.1515/anly-2019-0050.
    [23] C. S. Goodrich and M. Muellner, An analysis of the sharpness of monotonicity results via homotopy for sequential fractional operators, Appl. Math. Lett., 98 (2019), 446-452.  doi: 10.1016/j.aml.2019.07.003.
    [24] C. Goodrich and A. C. Peterson, Discrete Fractional Calculus, Springer, New York, 2015. doi: 10.1007/978-3-319-25562-0.
    [25] M. Holm, Sum and difference compositions in discrete fractional calculus, Cubo, 13 (2011), 153-184.  doi: 10.4067/s0719-06462011000300009.
    [26] B. JiaL. ErbeC. S. Goodrich and A. Peterson, Monotonicity results for delta fractional differences revisited, Math. Slovaca, 67 (2017), 895-906.  doi: 10.1515/ms-2017-0018.
    [27] B. JiaL. Erbe and A. Peterson, Two monotonicity results for nabla and delta fractional differences, Arch. Math., 104 (2015), 589-597.  doi: 10.1007/s00013-015-0765-2.
    [28] B. JiaL. Erbe and A. Peterson, Monotonicity and convexity for nabla fractional $q$-differences, Dynam. Systems Appl., 25 (2016), 47-60. 
    [29] B. JiaL. Erbe and A. Peterson, Convexity for nabla and delta fractional differences, J. Differ. Equ. Appl., 21 (2015), 360-373.  doi: 10.1080/10236198.2015.1011630.
    [30] B. Jia, L. Erbe and A. Peterson, Some relations between the Caputo fractional difference operators and integer-order differences, Electron. J. Differ. Equ., (2015), 7 pp.
    [31] J. M. Jonnalagadda, An ordering on Green's function and a Lyapunov-type inequality for a family of nabla fractional boundary value problems, Fract. Differ. Calc., 9 (2019), 109-124.  doi: 10.7153/fdc-2019-09-08.
    [32] A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland, New York, 2006.
    [33] C. Lizama, The Poisson distribution, abstract fractional difference equations, and stability, P. Am. Math. Soc., 145 (2017), 3809-3827.  doi: 10.1090/proc/12895.
    [34] C. Lizama and M. Murillo-Arcila, Well posedness for semidiscrete fractional Cauchy problems with finite delay, J. Comput. Appl. Math., 339 (2018), 356-366.  doi: 10.1016/j.cam.2017.07.027.
    [35] R. Wong and  R. BealsSpecial Functions: A Graduate Text, Cambridge University Press, New York, 2010.  doi: 10.1017/CBO9780511762543.
  • 加载中

Figures(7)

SHARE

Article Metrics

HTML views(1366) PDF downloads(207) Cited by(0)

Access History

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return